Alert archive / Ohio / Lake Effect Snow Warnings in 2013

Lake Effect Snow Warning 7, NWS Cleveland, OH

October 24, 2013Ashtabula County, Ohio

NWS Cleveland, OH issued this lake effect snow warning at Oct 24, 2013, 10:14 PM EDT for Ashtabula County, Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2013, 10:14 PM EDT (02:14 UTC)
Expired
Oct 25, 2013, 4:01 AM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

County Ashtabula County, OH

The radar

The Cleveland radar (KCLE), 106 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 2.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2013-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2013-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3115 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WWUS41 KCLE 250214
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1014 PM EDT THU OCT 24 2013

...LAKE EFFECT SNOW WILL CONTINUE INTO FRIDAY MORNING...

.A COLD AIRMASS HAS SETTLED OVER THE REGION CREATING A FAVORABLE
ENVIRONMENT FOR LAKE EFFECT SNOW. RAIN MIXING WITH SNOW SHOWERS
THIS EVENING WILL TRANSITION OVER TO PRIMARILY SNOW OVERNIGHT.

OHZ014-251015-
/O.UPG.KCLE.LE.Y.0007.000000T0000Z-131025T1600Z/
/O.EXA.KCLE.LE.W.0007.000000T0000Z-131025T1600Z/
ASHTABULA INLAND-
INCLUDING THE CITY OF...JEFFERSON
1014 PM EDT THU OCT 24 2013

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL NOON EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL NOON EDT FRIDAY.

* ACCUMULATIONS...NEW SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE
  POSSIBLE THROUGH NOON ON FRIDAY...ESPECIALLY IN THE HEAVIER
  BANDS OF SNOW. THE AREAS MOST LIKELY TO SEE HEAVIER SNOW AMOUNTS
  ARE THE AREAS OF HIGHER ELEVATION IN SOUTHEAST ASHTABULA COUNTY.

* WINDS...WEST TO SOUTHWEST AT 10 TO 20 MPH.

* IMPACTS...LAKE EFFECT SHOWERS ARE EXPECTED TO PERSIST THROUGH
  THE MORNING COMMUTE. ROADS MAY BE SLICK AND SNOW COVERED IN THE
  HEAVIER LAKE EFFECT SNOW BANDS. MOTORISTS SHOULD USE CAUTION.

* IMPACTS...THE SNOW WILL BE HEAVY WITH A HIGH WATER CONTENT. THE
  ADDED WEIGHT COULD CAUSE DAMAGE TO TREES...ESPECIALLY TREES
  THAT STILL HAVE LEAVES. POWER LINES MAY ALSO BECOME DAMAGED.

* TEMPERATURES...MAINLY IN THE 30S.

* VISIBILITIES...RAPID CHANGES WITH VISIBILITIES DROPPING TO ONE
  HALF MILE IN THE HEAVIER BANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ011-013-PAZ002-003-251015-
/O.CON.KCLE.LE.W.0007.000000T0000Z-131025T1600Z/
CUYAHOGA-GEAUGA-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...CHARDON...EDINBORO...
MEADVILLE
1014 PM EDT THU OCT 24 2013

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EDT
FRIDAY...

* ACCUMULATIONS...NORTHWEST PENNSYLVANIA COULD SEE BETWEEN 6-8
  INCHES OF NEW SNOW ACCUMULATION THROUGH NOON ON FRIDAY...WITH
  THE HIGHEST AMOUNTS OCCURRING IN THE HIGH TERRAIN OF WESTERN
  ERIE AND CRAWFORD COUNTIES. EASTERN CUYAHOGA COUNTY INTO GEAUGA
  COUNTY COULD SEE UPWARDS OF 3 INCHES OF NEW ACCUMULATION THROUGH
  NOON ON FRIDAY.


* WINDS...WEST TO SOUTHWEST AT 10 TO 20 MPH.

* IMPACTS...LAKE EFFECT SHOWERS ARE EXPECTED TO PERSIST THROUGH THE
  MORNING COMMUTE. ROADS MAY BE SLICK AND SNOW COVERED IN THE
  HEAVIER LAKE EFFECT SNOW BANDS. MOTORISTS SHOULD USE CAUTION.

* IMPACTS...THE SNOW WILL BE HEAVY WITH A HIGH WATER CONTENT. THE
  ADDED WEIGHT COULD CAUSE DAMAGE TO TREES...ESPECIALLY TREES
  THAT STILL HAVE LEAVES. POWER LINES MAY ALSO BECOME DAMAGED.

* TEMPERATURES...MAINLY IN THE 30S.

* VISIBILITIES...RAPID CHANGES WITH VISIBILITIES DROPPING TO ONE 
  HALF MILE IN THE HEAVIER BANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ012-251015-
/O.CON.KCLE.LE.Y.0007.000000T0000Z-131025T1600Z/
LAKE-
INCLUDING THE CITY OF...MENTOR
1014 PM EDT THU OCT 24 2013

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
FRIDAY...

* ACCUMULATIONS...HIGHER TERRAIN IN THE SOUTHERN PORTION OF LAKE
  COUNTY COULD SEE 2 TO 4 INCHES OF ACCUMULATION THROUGH NOON ON
  FRIDAY.

* WINDS...WEST TO SOUTHWEST AT 10 TO 20 MPH.

* IMPACTS...LAKE EFFECT SHOWERS ARE EXPECTED TO PERSIST THROUGH THE
  MORNING COMMUTE. ROADS MAY BE SLICK AND SNOW COVERED IN THE
  HEAVIER LAKE EFFECT SNOW BANDS. MOTORISTS SHOULD USE CAUTION.

* IMPACTS...THE SNOW WILL BE HEAVY WITH A HIGH WATER CONTENT. THE
  ADDED WEIGHT COULD CAUSE DAMAGE TO TREES...ESPECIALLY TREES
  THAT STILL HAVE LEAVES. POWER LINES MAY ALSO BECOME DAMAGED.

* TEMPERATURES...MAINLY IN THE 30S.

* VISIBILITIES...RAPID CHANGES WITH VISIBILITIES DROPPING TO ONE 
  HALF MILE IN THE HEAVIER BANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$
1 follow-up statement
622 
WWUS41 KCLE 250801
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
401 AM EDT FRI OCT 25 2013

...LAKE EFFECT SNOW WILL CONTINUE IN NORTHWEST PENNSYLVANIA FRIDAY
MORNING...

.A PERSISTENT LAKE EFFECT SNOW BAND EXTENDING FROM LAKE HURON
TOWARDS NORTHWEST PENNSYLVANIA WILL CONTINUE TO BRING LOCALLY
MODERATE TO HEAVY SNOW TO INLAND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA.
WARMER AIR EXTENDING FROM LAKE ERIE WILL CAUSE THE SNOW TO
OCCASIONALLY MIX WITH RAIN OR SLEET WITH ISOLATED THUNDERSTORMS
POSSIBLE. THE HEAVIER BANDS OF SNOW WILL LINGER THROUGH SUNRISE
THEN GRADUALLY SHIFT EAST OUT OF THE AREA THROUGH THE MORNING
HOURS.

OHZ011-013-014-250915-
/O.CAN.KCLE.LE.W.0007.000000T0000Z-131025T1600Z/
CUYAHOGA-GEAUGA-ASHTABULA INLAND-
INCLUDING THE CITIES OF...CLEVELAND...CHARDON...JEFFERSON
401 AM EDT FRI OCT 25 2013

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW WARNING.

HEAVY LAKE EFFECT SNOW SHOWERS HAVE ENDED ACROSS THE AREA.
SCATTERED LIGHT SNOW SHOWERS REMAIN POSSIBLE THIS MORNING BUT
ANY ADDITIONAL ACCUMULATIONS WILL BE LIGHT. 

$$

OHZ012-250915-
/O.CAN.KCLE.LE.Y.0007.000000T0000Z-131025T1600Z/
LAKE-
INCLUDING THE CITY OF...MENTOR
401 AM EDT FRI OCT 25 2013

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY.

HEAVY LAKE EFFECT SNOW SHOWERS HAVE ENDED ACROSS THE AREA.
SCATTERED LIGHT SNOW SHOWERS REMAIN POSSIBLE THIS MORNING BUT
ANY ADDITIONAL ACCUMULATIONS WILL BE LIGHT. 

$$

PAZ002-003-251600-
/O.CON.KCLE.LE.W.0007.000000T0000Z-131025T1600Z/
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...EDINBORO...MEADVILLE
401 AM EDT FRI OCT 25 2013

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EDT
TODAY...

* ACCUMULATIONS...LOCAL ACCUMULATIONS OF 2 TO 4 INCHES OF SNOW...MAINLY
  EAST OF INTERSTATE 79. WARMER AIR WILL EXTEND INLAND FROM LAKE
  ERIE AND CAUSE SNOW TO OCCASIONALLY MIX WITH RAIN IN ERIE
  COUNTY. SLEET AND THUNDERSNOW WILL ALSO BE POSSIBLE WITH THE
  HEAVIER BURSTS. THE HIGHEST ACCUMULATIONS WILL BE FOCUSED
  TOWARDS UNION CITY...CORRY AND SPARTANSBURG. SNOW WILL DECREASE
  FROM WEST TO EAST DURING THE MORNING HOURS.

* WINDS...WEST TO NORTHWEST AT 10 TO 15 MPH.

* IMPACTS...LAKE EFFECT SHOWERS ARE EXPECTED TO PERSIST THROUGH 
  THE MORNING COMMUTE. ROADS MAY BE SLICK AND SNOW COVERED IN 
  THE HEAVIER LAKE EFFECT SNOW BANDS. MOTORISTS SHOULD USE 
  CAUTION.

* IMPACTS...THE SNOW WILL BE HEAVY WITH A HIGH WATER CONTENT. 
  THE ADDED WEIGHT COULD CAUSE DAMAGE TO TREES...ESPECIALLY 
  TREES THAT STILL HAVE LEAVES. POWER LINES MAY ALSO BECOME 
  DAMAGED.

* TEMPERATURES...MAINLY IN THE MID 30S.

* VISIBILITIES...RAPID CHANGES WITH VISIBILITIES DROPPING TO ONE 
  HALF MILE IN THE HEAVIER BANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow warning went out at Oct 24, 9:55 PM EDT, 19 minutes earlier.

Area forecast discussion, Oct 24, 9:55 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
955 PM EDT THU OCT 24 2013

.SYNOPSIS...
A TROUGH WILL REMAIN OVER THE GREAT LAKES REGION THROUGH TONIGHT.
THE SURFACE TROUGH WILL WEAKEN ON FRIDAY AS HIGH PRESSURE BUILDS
OVER THE OHIO VALLEY. ANOTHER LOW PRESSURE SYSTEM WILL TRAVERSE THE
UPPER GREAT LAKES ON SATURDAY AND PUSH A COLD FRONT SOUTH ACROSS THE
AREA SATURDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SHOWER ACTIVITY HAS DIMINISHED ACROSS THE REGION EXCEPT FOR THE
LAKE ENHANCED ACTIVITY FROM LORAIN COUNTY EAST. LOOKING AT EVENING
SOUNDINGS IT LOOKS AS THOUGH SOME MARGINAL WARMING HAS BEEN
OCCURRING AS THE UPPER LVL TROUGH SLOWLY MOVES EASTWARD. UNLIKE
THIS SAME TIME LAST NIGHT...WE ARE SEEING PRESSURE RISES AND NOT
AS MUCH OMEGA...SO POTENTIAL FOR THUNDER IS LESS. HOWEVER THE H850
TEMPS ARE STILL AROUND -4C WHICH IS SUFFICIENT FOR CONVECTION. THE
NORTHWEST FLOW IS BRINGING SOME HURON MOISTURE TO THE EASTERN
BASIN...SO IN THIS IS THE REGION WE EXPECT TO SEE SOME EXPANSION OF
ACTIVITY OVERNIGHT. THE IMMEDIATE LAKESHORE AREA ARE NOT LIKELY TO
SEE MUCH MEASURABLE SNOW AS THE WARM AIR IMMEDIATELY OVER THE LAKE
PENETRATES FURTHER INLAND TONIGHT. IN THE HIGHER TERRAIN AND
FURTHER INLAND SITES THERE IS A HIGHER RISK FOR MEASURABLE
SNOWFALL. WE ARE LOOKING AT A SNOW TO RAIN RATIO AROUND 10 TO
1...SO WE COULD SEE AN AVERAGE OF 6 TO 8 INCHES IN NW
PA...LESSENING AS YOU GO WEST AND AWAY FROM THE HURON MOISTURE
COMPONENT. FOR CUYAHOGA WE ARE COULD SEE UPWARDS OF 3 INCHES IN
EASTERN PORTIONS...AND AS IMPACTS ARE HEIGHTENED WITH LEAVES STILL
ON THE TREES THE WARNING REMAINS IN EFFECT. GEAUGA AND ASHTABULA
COULD SEE 4 TO 6 INCHES OVERNIGHT AND THROUGH THE MORNING COMMUTE.
TEMPERATURES WILL FALL BELOW FREEZING FOR ALL BUT IMMEDIATE
LAKESHORE COUNTIES.

PREV FCST...LAKE EFFECT SNOW IS EXPECTED TO CONTINUE IN THE SNOWBELT
THROUGH THIS PERIOD WITH A GRADUAL CHANGE FROM A PRIMARILY
WESTERLY BAND ON ERIE TO A MORE MULTI BAND CONFIGURATION WITH A
LAKE HURON CONNECTION BY MORNING. UPSLOPE FLOW INTO INLAND NW PA
WILL ENHANCE SNOWFALL AMOUNTS THERE. FOR THE REMAINDER OF THIS
AFTERNOON AND EARLY EVENING THE LAKE ERIE BAND WILL LIKELY PRODUCE
ACCUMULATIONS FROM JUST EAST OF DOWNTOWN CLEVELAND INTO GEAUGA
COUNTY. WE WILL ISSUE A LAKE EFFECT SNOW WARNING FOR THE EASTERN
SECTION OF CUYAHOGA COUNTY GEAUGA AND INLAND NW PA. LOW LEVEL
THICKNESS (1000-850 MB) SUGGEST MIXED PRECIPITATION OVER THE LAKE
WITH MAINLY SNOW OVER THE LAND. MOST NUMERICAL GUIDANCE WARMS THE
850 MB TEMPERATE ABOUT 2C FROM NEAR -6 TO -4.25C WITH SOME
GUIDANCE WARMING OF THE 1000-850 MB THICKNESS ABOVE THE CRITICAL
1300M VALUE NEAR THE LAKE SHORE FROM MENTOR TO ERI. THERE MAY BE
SOME RAIN MIXED WITH THE SNOW RIGHT AT THE IMMEDIATE LAKE SHORE
WITH SNOW FARTHER INLAND. ACCUMULATIONS FROM LATE THIS AFTERNOON
UNTIL FRIDAY MORNING MAY RANGE FROM 5 TO 8 INCHES IN EASTERN
CUYAHOGA AND GEAUGA WITH 7-9 INCHES IN NW PA AWAY FROM THE LAKE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
FOR FRIDAY A GRADUAL IMPROVEMENT IN CONDITIONS AS THE UPPER HEIGHTS
GRADUALLY RISE AND FLOW BACKS MORE TO A WEST SOUTHWEST FLOW WITH
NEUTRAL TO SLIGHT WARM ADVECTION BEGINNING. LOW LEVEL THICKNESS
SHOULD WARM ENOUGH TO HAVE A MIX OF RAIN AND SNOW SHOWERS WHICH
SHOULD END ACCUMULATING SNOW. TEMPERATURES SHOULD RECOVER TO THE
40-45 DEGREE RANGE.

FOR THE WEEKEND THE REGION WILL REMAIN IN THE LONG WAVE TROUGH WHOSE
AXIS RUNS FROM HUDSON BAY TO THE SE STATES. TWO SIGNIFICANT SHORT
WAVES WILL DIG SOUTHEAST THROUGH THE TROUGH. THE FIRST ONE ON
SATURDAY AND THE SECOND SUNDAY NIGHT. THE FIRST FEATURE WILL DEVELOP
A LOW PRESSURE AREA NORTHWEST OF THE REGION AND TRACK IT NORTH OF
THE AREA SATURDAY AND SATURDAY NIGHT. THIS WILL LIKELY PRODUCE GALES
ON THE LAKE SATURDAY. THE SECOND SHORT WAVE WILL DRIVE A COLD FRONT
THROUGH THE REGION ON MONDAY. AGREEMENT WITH THE GFS AND ECMWF IS RATHER
GOOD THUS INDICATING RATHER HIGH CONFIDENCE IN THE FORECAST. HAVE
USED GFS MOS GUIDANCE WITH MINOR CHANGES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE LAST SHORT WAVE WILL EXIT ON SUNDAY ALLOWING HEIGHTS TO RISE
ACROSS MUCH OF THE COUNTRY EARLY NEXT WEEK. HIGH PRESSURE WILL BUILD
IN ON SUNDAY. A BACK DOOR COLD FRONT WILL SEEMINGLY WASH OUT ON
MONDAY BUT HIGH PRESSURE WILL BUILD ACROSS EASTERN CANADA SO IT MAY
NOT GET AS WARM AS IT COULD ON MONDAY AND TUESDAY BUT IT WILL BE
WARMER THAN IT HAS BEEN WITH HIGH TEMPERATURES BACK UP TOWARD
NORMAL.

THE MODELS ARE NOT CLEAR ON THE EVOLUTION OF LOW PRESSURE LATER
TUESDAY INTO WEDNESDAY BUT WE SHOULD BE ON THE WARM SIDE AT FIRST.
WILL HAVE SHOWERS IN THE FORECAST STARTING TUESDAY AND MOST LIKELY
TUESDAY NIGHT. WILL KEEP A CHANCE ON WEDNESDAY AND THURSDAY GIVEN
THE UNCERTAINTY IN THE TIMING AND THE THREAT FOR A SECONDARY WAVE OF
LOW PRESSURE.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AN UPPER TROF IS MOVING THROUGH THE AREA AND THE FLOW IS
NORTHWEST. SOME DECREASE IN CLOUDS WILL OCCUR OVER NORTHWEST OHIO
WITH SOME CLOUDS AND LAKE EFFECT RAIN/SNOW SHOWERS OCCURRING
ELSEWHERE...ESPECIALLY EAST OF CLE AND CAK. SOME MVFR CEILINGS ARE
EXPECTED TO DEVELOP OVER NORTHWEST OHIO BY DAYBREAK AND INLAND OF
THE LAKE.

OUTLOOK...NON-VFR REDEVELOPING SATURDAY NIGHT INTO SUNDAY MAINLY
ACROSS NE OH/NW PA.

&&

.MARINE...
THE WEST WIND WILL VEER SLIGHTLY NORTHWEST TONIGHT AFTER THE TROUGH
SAGS ACROSS LAKE ERIE BUT GENERALLY A WEST WIND AND JUST STRONG
ENOUGH TO WARRANT A SMALL CRAFT ADVISORY FROM AROUND THE ISLANDS
EAST.

AS THE HIGH PRESSURE AREA MOVES EAST...LOW PRESSURE WILL TRACK
TOWARD THE NORTHERN GREAT LAKES BY SATURDAY. THIS WILL TIGHTEN THE
PRESSURE GRADIENT AND THE SOUTHWEST WIND WILL INCREASE TO GALES FOR
ABOUT A 10 HOUR PERIOD MOVING UP THE LAKE.

THE ASSOCIATED COLD FRONT WILL DROP ACROSS THE LAKE SATURDAY NIGHT
ENDING THE STRONG SOUTHWEST FLOW. HIGH PRESSURE WILL BUILD IN FROM
THE WEST EARLY NEXT WEEK AND THE WINDS SHOULD LIGHTEN...MAYBE ENOUGH
TO DROP THE SMALL CRAFT ADVISORY FOR A DAY OR TWO.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW ADVISORY UNTIL NOON EDT FRIDAY FOR OHZ012.
     LAKE EFFECT SNOW WARNING UNTIL NOON EDT FRIDAY FOR OHZ011-013.
     LAKE EFFECT SNOW ADVISORY FROM 10 AM TO NOON EDT FRIDAY FOR
     OHZ014.
     LAKE EFFECT SNOW WARNING UNTIL 10 AM EDT FRIDAY FOR OHZ014.
PA...LAKE EFFECT SNOW WARNING UNTIL NOON EDT FRIDAY FOR PAZ002-003.
MARINE...GALE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING FOR
     LEZ061-142>149-162>169.
     SMALL CRAFT ADVISORY UNTIL 10 AM EDT FRIDAY FOR LEZ143-144.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR LEZ145>149.

&&

SYNOPSIS...KEC
NEAR TERM...JAMISON/LAPLANTE
SHORT TERM...LAPLANTE
LONG TERM...KUBINA
AVIATION...KIELTYKA
MARINE...KUBINA
Hazardous weather outlook, Oct 24, 3:50 PM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
350 PM EDT THU OCT 24 2013

OHZ012-014-252000-
LAKE-ASHTABULA INLAND-
350 PM EDT THU OCT 24 2013

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ011-013-PAZ002-003-252000-
CUYAHOGA-GEAUGA-SOUTHERN ERIE-CRAWFORD PA-
350 PM EDT THU OCT 24 2013

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL NOON EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>010-017>023-027>033-036>038-047-089-PAZ001-252000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-
NORTHERN ERIE-
350 PM EDT THU OCT 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-252000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
350 PM EDT THU OCT 24 2013

...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 24, 4:50 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
450 PM EDT THU OCT 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     SNOW             MAYFIELD HEIGHTS        41.52N 81.45W
10/24/2013  E6.0 INCH        CUYAHOGA           OH   TRAINED SPOTTER

            APPROXIMATELY 6 INCHES OF SNOW FELL OVERNIGHT THROUGH 130
            PM ON 10/24/2013. NUMEROUS TREES ARE DOWN. ROADS ARE SNOW
            COVERED. THUNDER IS ACCOMPANYING THE SNOW.

&&

SCHEPEL
Local storm report, Oct 24, 5:00 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
500 PM EDT THU OCT 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             CLEVELAND HEIGHTS       41.51N 81.56W
10/24/2013  E5.0 INCH        CUYAHOGA           OH   LAW ENFORCEMENT

            APPROXIMATELY 4-5 INCHES OF SNOW FELL OVERNIGHT THROUGH
            1100 AM ON 10/24/2013.

1100 AM     SNOW             BURTON                  41.47N 81.15W
10/24/2013  E5.0 INCH        GEAUGA             OH   DEPT OF HIGHWAYS

            APPROXIMATELY 4-5 INCHES OF SNOW FELL OVERNIGHT THROUGH
            1100 AM ON 10/24/2013.

&&

SCHEPEL
Local storm report, Oct 24, 8:48 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
848 PM EDT THU OCT 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     SNOW             CHARDON                 41.58N  81.20W
10/24/2013  M2.8 INCH        GEAUGA             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0626 PM     SNOW             MONTVILLE               41.59N  81.05W
10/24/2013  M2.0 INCH        GEAUGA             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0750 PM     SNOW             CLARIDON TWP            41.55N  81.18W
10/24/2013  M3.5 INCH        GEAUGA             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1301052
EVENT NUMBER CLE1301053
EVENT NUMBER CLE1301054

KNY
Local storm report, Oct 24, 9:32 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
932 PM EDT THU OCT 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             HAMBDEN TWP             41.61N  81.18W
10/24/2013  M4.4 INCH        GEAUGA             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1301055

SCHEPEL

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 4:00 AM EDTGale WarningCLE41 hr
Oct 25, 3:52 PM EDTLow Water AdvisoryCLE26 hr

Nearby

Lake Effect Snow Warnings in Ohio, 2013Every lake effect snow warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.